Taiwanese Journal of Mathematics

GENERATION OF LOCAL $C$-SEMIGROUPS AND SOLVABILITY OF THE ABSTRACT CAUCHY PROBLEMS

Sen-Yen Shaw and Chung-Cheng Kuo

Full-text: Open access

Abstract

For a bounded linear injection $C$ on a Banach space $X$ and a (not necessarily densely defined) closed linear operator $A$ which commutes with $C$, we present various conditions for $A$ to generate a local $C$-semigroup. A Hille-Yosida type generation theorem in terms of the asymptotic $C$-resolvent of $A$ is proved, and various characterizations of a generator by means of existence of unique strong solutions of the associated abstract Cauchy problems are obtained.

Article information

Source
Taiwanese J. Math., Volume 9, Number 2 (2005), 291-311.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500407804

Digital Object Identifier
doi:10.11650/twjm/1500407804

Mathematical Reviews number (MathSciNet)
MR2142579

Zentralblatt MATH identifier
1096.47050

Subjects
Primary: 47D06: One-parameter semigroups and linear evolution equations [See also 34G10, 34K30] 47D60: $C$-semigroups, regularized semigroups

Keywords
local $C$-semigroup generator asymptotic $C$-resolvent generation abstract Cauchy problems

Citation

Shaw, Sen-Yen; Kuo, Chung-Cheng. GENERATION OF LOCAL $C$-SEMIGROUPS AND SOLVABILITY OF THE ABSTRACT CAUCHY PROBLEMS. Taiwanese J. Math. 9 (2005), no. 2, 291--311. doi:10.11650/twjm/1500407804. https://projecteuclid.org/euclid.twjm/1500407804


Export citation

References

  • [1.] W. Arendt, Vector-valued Laplace transform and Cauchy problems, Israel J. Math. 59 (1987), 327-352.
  • [2.] E. B. Davies and M. M. Pang, The Cauchy problem and a generalization of the Hille-Yosida theorem, Proc. London Math. Soc. 55 (1987), 181-208.
  • [3.] R. deLaubenfels, $C$-semigroups and the Cauchy problem, J. Funct. Anal. 111 (1993), 44-61.
  • [4.] M. Gao, Local $C$-semigroups and local $C$-cosine functions, Acta Math. Sci. 19 (1999), 201-213.
  • [5.] J. A. Goldstein, Semigroups of Linear Operators and Applications, Oxford University Press, 1985.
  • [6.] C.-C. Kuo and S.-Y. Shaw, Abstract Cauchy problems associated with local C-semigroups, in Semigroups of Operators: Theory and Applications, Ed. by C. Kubrusly, N. Levan, and M. da Silveira, Optimization Software Inc., Publications, New York - Los Angeles, 2002, pp. 158-168.
  • [7.] Y.-C. Li and S.-Y. Shaw, $N$-times integrated $C$-semigroups and the abstract Cauchy problem, Taiwanese J. Math. 1 (1997), 75-102.
  • [8.] Y.-C. Li and S.-Y. Shaw, Perturbation of non-exponentially-bounded $\alpha$-times integrated $C$-semigroups, J. Math. Soc. Japan 55 (2003), 1115-1136.
  • [9.] Y.-C. Li and S.-Y. Shaw, On characterization and perturbation of local $C$-semigroups, preprint.
  • [10.] R. Nagel, One Parameter Semigroups of Positive Operators, pp. 26-47, Lecture Notes in Math., Vol. 1184, Springer-Verlag, New York/Berlin, 1986.
  • [12.] S.-Y. Shaw, Approximation of unbounded functions and applications to representations of semigroups, J. Approx. Theory 28 (1980), 238-259.
  • [13.] S.-Y. Shaw, C.-C. Kuo and Y.-C. Li, Perturbation of local $C$-semigroups, Nonlinear Analysis, to appear.
  • [14.] N. Tanaka and I. Miyadera, Exponentially bounded $C$-semigroups and integrated semigroups, Tokyo J. Math. 12 (1989), 99-115.
  • [15.] N. Tanaka and I. Miyadera, $C$-semigroups and the abstract Cauchy problem, J. Math. Anal. Appl. 170 (1992), 196-206.
  • [16.] N. Tanaka and I. Miyadera, $C$-semigroups and the abstract Cauchy problem II', preprint.
  • [17.] N. Tanaka and N. Okazawa, Local $C$-semigroups and local integrated semigroups, Proc. London Math. Soc. 61 (1990), 63-90.
  • [18.] S. W. Wang and M. C. Gao, Automatic extensions of local regularized semigroups and local regularized cosine functions, Proc. Amer. Math. Soc. 127 (1999), 1651-1663.
  • [19.] D. V. Widder, An Introduction to Transform Theory, Academic Press, New York, 1971.